MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO NASOPORE FIRM 8CM, 8/PK; SPLINT, INTRANASAL SEPTAL

STRYKER INSTRUMENTS-KALAMAZOO NASOPORE FIRM 8CM, 8/PK; SPLINT, INTRANASAL SEPTAL
Catalog Number 5400020008
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Toxic Shock Syndrome (2108)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete; device used in patient.
 
Event or Problem Description
It was reported that after a surgical procedure involving nasopore product, the patient returned to the hospital with alleged toxic shock syndrome it was further reported that the patient required additional medical treatment to address the toxic shock symptoms it was also reported that the patient was treated successfully.
 
Additional Manufacturer Narrative
The product reported involved in this event was not returned for evaluation.The product was used during surgery on a patient.Without the product, the root cause cannot be determined.
 
Event or Problem Description

Brand Name
NASOPORE FIRM 8CM, 8/PK
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7652324
Report Number0001811755-2018-01109
Device Sequence Number13865947
Product Code LYA
UDI-Device Identifier37613154340805
UDI-Public37613154340805
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5400020008
Device Lot Number2017121213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;